Alert archive / Utah / Red Flag Warnings in 2009
Red Flag Warning 12, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Aug 30, 2009, 2:25 PM MDT. It took effect at Aug 31, 2009, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2009, 2:25 PM MDT (20:25 UTC)
- In effect from
- Aug 31, 2009, 12:00 PM MDT
- Expired
- Aug 31, 2009, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KSLC 302025 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 225 PM MDT SUN AUG 30 2009 UTZ431-432-445-446-310900- /O.NEW.KSLC.FW.W.0012.090831T1800Z-090901T0300Z/ EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY- SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL- GRAND FLAT/ROAN AND BOOK CLIFFS- ARCHES NATIONAL PARK AND SURROUNDING AREAS- 225 PM MDT SUN AUG 30 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR FIRE WEATHER ZONES 431...432...445 AND 446 FOR GUSTY WINDS AND LOW HUMIDITIES... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR FIRE WEATHER ZONES 431...432...445...AND 446 FOR GUSTY WINDS AND LOW HUMIDITIES. THIS WARNING IS IN EFFECT FOR THE EASTERN SLOPES OF THE WASATCH PLATEAU...CASTLE VALLEY...THE SOUTHWEST TAVAPUTS PLATEAU...THE BOOKCLIFFS...THE SAN RAFAEL SWELL...THE GRAND FLAT AND ARCHES NATIONAL PARK. A STORM SYSTEM CURRENTLY NEARING THE OREGON/IDAHO BORDER WILL CONTINUE TO PUSH EASTWARD TONIGHT...REACHING NORTHWEST WYOMING MONDAY. SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH ARE EXPECTED TO DEVELOP ACROSS EASTERN UTAH MONDAY AFTERNOON AND CONTINUE INTO THE EVENING. IN ADDITION...RELATIVE HUMIDITIES ARE EXPECTED TO FALL BELOW 15 PERCENT BY LATE MORNING. GUSTY WINDS COMBINED WITH LOW HUMIDITIES WILL CREATE SEVERE FIRE WEATHER CONDITIONS FOR PORTIONS OF EASTERN UTAH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ UTZ435-437>441-447>449-310900- /O.UPG.KSLC.FW.A.0005.090831T1800Z-090901T0300Z/ /O.EXT.KSLC.FW.W.0011.000000T0000Z-090901T0300Z/ SOUTHWEST DESERTS AND MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-HENRY MOUNTAINS- UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT- LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY- 225 PM MDT SUN AUG 30 2009 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT MONDAY FOR FIRE WEATHER ZONES 435...437 THROUGH 441 AND 447 THROUGH 449 FOR GUSTY WINDS AND LOW HUMIDITIES... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM MDT MONDAY FOR FIRE WEATHER ZONES 435...437 THROUGH 441 AND 447 THROUGH 449 FOR GUSTY WINDS AND LOW HUMIDITIES. THE FIRE WEATHER WATCH FOR MONDAY IS NO LONGER IN EFFECT. THIS WARNING IS IN EFFECT FOR THE SOUTHWEST DESERT AND MOUNTAINS OF UTAH...SOUTH CENTRAL UTAH...THE HENRY MOUNTAINS...UTAHS DIXIE AND ZION CANYON...GLEN CANYON AND LAKE POWELL...THE CANYONS NATIONAL PARK AND NATIONAL BRIDGES MONUMENT...AS WELL AS THE LA SAL AND ABAJO MOUNTAINS. A STORM SYSTEM CURRENTLY NEARING THE OREGON/IDAHO BORDER WILL CONTINUE TO PUSH EASTWARD TONIGHT...REACHING NORTHWEST WYOMING MONDAY. SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH ARE EXPECTED TO CONTINUE ACROSS SOUTHERN AND WESTERN UTAH THIS AFTERNOON AND EVENING. IN ADDITION...HUMIDITIES BELOW 15 PERCENT WILL CONTINUE ACROSS THE AREA. GUSTY WINDS AND LOW HUMIDITIES WILL COMBINE TO CREATE SEVERE FIRE WEATHER CONDITIONS ACROSS A LARGE PORTION OF SOUTHERN AND WESTERN UTAH THIS AFTERNOON AND EVENING. HUMIDITY RECOVERY WILL BE POOR TONIGHT INTO MONDAY MORNING. GUSTY WINDS AND LOW HUMIDITIES WILL REDEVELOP ACROSS THE AREA MONDAY AFTERNOON AND EVENING AND CREATE ANOTHER DAY OF SEVERE FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ UTZ420-423-433-434-310300- /O.CON.KSLC.FW.W.0011.000000T0000Z-090831T0300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS- SANPETE AND SEVIER VALLEYS-WEST CENTRAL DESERTS AND MOUNTAINS- 225 PM MDT SUN AUG 30 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 420...423...433 AND 434 FOR GUSTY WINDS AND LOW HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 420...423...433 AND 434 FOR GUSTY WINDS AND LOW HUMIDITIES... THIS WARNING INCLUDES THE GREAT SALT LAKE DESERT AND MOUNTAINS...THE SALT LAKE AND TOOELE VALLEYS...THE SANPETE AND SEVIER VALLEYS AS WELL AS THE WEST CENTRAL DESERTS AND MOUNTAINS. A STORM SYSTEM CURRENTLY NEARING THE OREGON/IDAHO BORDER WILL CONTINUE TO PUSH EASTWARD TONIGHT...REACHING NORTHWEST WYOMING MONDAY. SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH ARE EXPECTED TO CONTINUE ACROSS SOUTHERN AND WESTERN UTAH THIS AFTERNOON AND EVENING. IN ADDITION...HUMIDITIES BELOW 15 PERCENT WILL CONTINUE ACROSS THE AREA. GUSTY WINDS AND LOW HUMIDITIES WILL COMBINE TO CREATE SEVERE FIRE WEATHER CONDITIONS NORTHWESTERN AND WESTERN UTAH THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
000 WWUS85 KSLC 310825 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 225 AM MDT MON AUG 31 2009 UTZ435-437>441-447>449-311800- /O.CON.KSLC.FW.W.0011.000000T0000Z-090901T0300Z/ SOUTHWEST DESERTS AND MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-HENRY MOUNTAINS- UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT- LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY- 225 AM MDT MON AUG 31 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY ACROSS ZONES 435...437 THROUGH 441...AND 447 THROUGH 449... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY ACROSS ZONES 435...437 THROUGH 441...AND 447 THROUGH 449. A VERY DRY AIRMASS WILL REMAIN IN PLACE ACROSS MUCH OF SOUTHERN UTAH AGAIN TODAY. THIS IS RESULTING IN POOR OVERNIGHT RELATIVE HUMIDITY RECOVERY...WITH VALUES EXPECTED TO DIP BELOW 15 PERCENT ONCE AGAIN BY LATE MORNING. ADDITIONALLY SOUTHWEST WINDS ARE EXPECTED TO INCREASE BY LATE MORNING...WITH GUSTS IN EXCESS OF 25-30 MPH POSSIBLE BY THIS AFTERNOON. THIS COMBINATION OF VERY DRY AIR AND GUSTY WINDS WILL ONCE AGAIN RESULT IN SEVERE FIRE WEATHER CONDITIONS TODAY ACROSS SOUTHERN UTAH. WINDS ARE EXPECTED TO DIMINISH THIS EVENING AROUND OR SHORTLY AFTER SUNSET...ALLEVIATING THE SEVERE FIRE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ UTZ431-432-445-446-311800- /O.CON.KSLC.FW.W.0012.090831T1800Z-090901T0300Z/ EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY- SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL- GRAND FLAT/ROAN AND BOOK CLIFFS- ARCHES NATIONAL PARK AND SURROUNDING AREAS- 225 AM MDT MON AUG 31 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY ACROSS ZONES 431...432...445 AND 446... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY ACROSS ZONES 431...432...445 AND 446. A VERY DRY AIRMASS WILL REMAIN IN PLACE ACROSS MUCH OF EAST CENTRAL UTAH AGAIN TODAY. THIS IS RESULTING IN POOR OVERNIGHT RELATIVE HUMIDITY RECOVERY...WITH VALUES EXPECTED TO DIP BELOW 15 PERCENT ONCE AGAIN BY LATE MORNING. ADDITIONALLY SOUTHWEST WINDS ARE EXPECTED TO INCREASE BY EARLY AFTERNOON...WITH GUSTS IN EXCESS OF 25 MPH POSSIBLE. THIS COMBINATION OF VERY DRY AIR AND GUSTY WINDS WILL ONCE AGAIN RESULT IN SEVERE FIRE WEATHER CONDITIONS TODAY ACROSS EAST CENTRAL UTAH. WINDS ARE EXPECTED TO DIMINISH THIS EVENING AROUND OR SHORTLY AFTER SUNSET...ALLEVIATING THE SEVERE FIRE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 311747 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1147 AM MDT MON AUG 31 2009 UTZ435-437>441-447>449-010000- /O.CON.KSLC.FW.W.0011.000000T0000Z-090901T0300Z/ SOUTHWEST DESERTS AND MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-HENRY MOUNTAINS- UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT- LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY- 1147 AM MDT MON AUG 31 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY IN ZONES 435...437 THROUGH 441...AND 447 THROUGH 449... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY IN ZONES 435...437 THROUGH 441...AND 447 THROUGH 449. A VERY DRY AIRMASS REMAINS IN PLACE ACROSS MUCH OF SOUTHERN UTAH AGAIN TODAY. RELATIVE HUMIDITY VALUES HAVE DROPPED BELOW 15 PERCENT IN MANY LOCATIONS THIS MORNING. ADDITIONALLY...SOUTHWEST WINDS HAVE BEGUN TO INCREASE LATE THIS MORNING...WITH GUSTS IN EXCESS OF 25-30 MPH POSSIBLE BY THIS AFTERNOON. THIS COMBINATION OF VERY DRY AIR AND GUSTY WINDS WILL ONCE AGAIN RESULT IN SEVERE FIRE WEATHER CONDITIONS TODAY ACROSS SOUTHERN UTAH. WINDS ARE EXPECTED TO DIMINISH THIS EVENING AROUND OR SHORTLY AFTER SUNSET...ALLEVIATING THE SEVERE FIRE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ UTZ431-432-445-446-010000- /O.CON.KSLC.FW.W.0012.090831T1800Z-090901T0300Z/ EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY- SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL- GRAND FLAT/ROAN AND BOOK CLIFFS- ARCHES NATIONAL PARK AND SURROUNDING AREAS- 1147 AM MDT MON AUG 31 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES IN ZONES 431...432...445 AND 446.... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES IN ZONES 431...432...445 AND 446. A VERY DRY AIRMASS WILL REMAIN IN PLACE ACROSS MUCH OF EAST CENTRAL UTAH AGAIN TODAY. RELATIVE HUMIDITY VALUES HAVE ALREADY DROPPED BELOW 15 PERCENT IN MANY LOCATIONS THIS MORNING. ADDITIONALLY...SOUTHWEST WINDS HAVE BEGUN TO INCREASE LATE THIS MORNING...WITH GUSTS IN EXCESS OF 25 MPH POSSIBLE BY THIS AFTERNOON. THIS COMBINATION OF VERY DRY AIR AND GUSTY WINDS WILL ONCE AGAIN RESULT IN SEVERE FIRE WEATHER CONDITIONS TODAY ACROSS EAST CENTRAL UTAH. WINDS ARE EXPECTED TO DIMINISH THIS EVENING AROUND OR SHORTLY AFTER SUNSET...ALLEVIATING THE SEVERE FIRE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 312018 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 218 PM MDT MON AUG 31 2009 UTZ435-437>441-447>449-010300- /O.CON.KSLC.FW.W.0011.000000T0000Z-090901T0300Z/ SOUTHWEST DESERTS AND MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-HENRY MOUNTAINS- UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT- LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY- 218 PM MDT MON AUG 31 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES IN ZONES 435...437 THROUGH 441...AND 447 THROUGH 449... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES IN ZONES 435...437 THROUGH 441...AND 447 THROUGH 449. A VERY DRY AIRMASS REMAINS IN PLACE ACROSS MUCH OF SOUTHERN UTAH AGAIN TODAY. RELATIVE HUMIDITY VALUES HAVE DROPPED BELOW 15 PERCENT IN MANY LOCATIONS THIS AFTERNOON. ADDITIONALLY... SOUTHWEST WINDS HAVE CONTINUED TO INCREASE THIS AFTERNOON...WITH GUSTS IN EXCESS OF 25-30 MPH. THIS COMBINATION OF VERY DRY AIR AND GUSTY WINDS WILL ONCE AGAIN RESULT IN SEVERE FIRE WEATHER CONDITIONS TODAY ACROSS SOUTHERN UTAH. WINDS ARE EXPECTED TO DIMINISH THIS EVENING AROUND OR SHORTLY AFTER SUNSET...ALLEVIATING THE SEVERE FIRE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ UTZ431-432-445-446-010300- /O.CON.KSLC.FW.W.0012.000000T0000Z-090901T0300Z/ EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY- SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL- GRAND FLAT/ROAN AND BOOK CLIFFS- ARCHES NATIONAL PARK AND SURROUNDING AREAS- 218 PM MDT MON AUG 31 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES IN ZONES 431...432...445 AND 446... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES IN ZONES 431...432...445 AND 446. A VERY DRY AIRMASS REMAINS IN PLACE ACROSS MUCH OF EAST CENTRAL UTAH AGAIN TODAY. RELATIVE HUMIDITY VALUES HAVE DROPPED BELOW 15 PERCENT IN MANY LOCATIONS THIS AFTERNOON. ADDITIONALLY...SOUTHWEST WINDS HAVE CONTINUED TO INCREASE THIS AFTERNOON...WITH GUSTS IN EXCESS OF 25 MPH. THIS COMBINATION OF VERY DRY AIR AND GUSTY WINDS WILL ONCE AGAIN RESULT IN SEVERE FIRE WEATHER CONDITIONS TODAY ACROSS EAST CENTRAL UTAH. WINDS ARE EXPECTED TO DIMINISH THIS EVENING AROUND OR SHORTLY AFTER SUNSET...ALLEVIATING THE SEVERE FIRE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Aug 30, 9:50 AM MDT, 4 hours 35 minutes earlier.
Area forecast discussion, Aug 30, 9:50 AM MDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 950 AM MDT SUN AUG 30 2009 .SYNOPSIS...A PACIFIC LOW PRESSURE SYSTEM WILL PASS JUST NORTH OF UTAH TODAY THROUGH TONIGHT. HIGH PRESSURE WILL REBUILD IN THE WAKE OF THIS SYSTEM FOR MUCH OF THE UPCOMING WEEK. && .DISCUSSION...UPPER LOW IS CURRENTLY CENTERED NEAR THE OREGON/IDAHO BORDER AND IS STILL ON TRACK TO GRAZE NORTHERN UTAH LATE THIS AFTERNOON THROUGH MONDAY. ASSOCIATED COLD FRONT IS NEAR A KWMC-KSVN LINE AND IS EXPECTED TO ENTER NORTHWEST UTAH EARLY THIS EVENING AND MOVE INTO CENTRAL UTAH BY SUNRISE TOMORROW. AHEAD OF THE SYSTEM...AN AREA OF HIGH CLOUDS PERSISTS OVER THE FORECAST AREA. AHEAD OF THE FRONT...SOUTHWEST FLOW WILL CONTINUE TO INCREASE...ALLOWING FOR BREEZY CONDITIONS ACROSS PORTIONS OF THE AREA. COMBINED WITH A VERY DRY AIRMASS...WESTERN AND SOUTHERN UTAH WILL SEE AREAS OF SEVERE FIRE WEATHER CONDITIONS. SEE THE FIRE WEATHER SECTION FOR THE DETAILS. MAXES SHOULD REMAIN QUITE WARM TODAY...BUT NORTHERN UTAH TEMPERATURES ARE EXPECTED TO RUN A FEW DEGREES BELOW NORMAL BY TOMORROW AS THE FRONT MOVES THROUGH. DUE TO THE DRY NATURE OF THE SYSTEM...PRECIPITATION WILL BE LIMITED AND GENERALLY CONFINED TO FAR NORTHERN UTAH NEAR THE UTAH/IDAHO BORDER AND PERHAPS SOUTHWEST WYOMING. BY TUESDAY...THE LOW WILL HAVE MOVED TO THE EAST OF THE FORECAST AREA...ALLOWING HIGH PRESSURE TO RETURN...RESULTING IN A WARMING TREND. DEVELOPING SOUTHWEST FLOW WILL ALLOW SOME MOISTURE TO RETURN TO THE STATE FOR THE MIDDLE PART OF THE WEEK. NO UPDATES EXPECTED TO THE FORECAST THIS MORNING. && .AVIATION...THE SLC TERMINAL WILL SEE VFR CONDITIONS THROUGHOUT THE DAY. SOUTHEAST WINDS ARE EXPECTED UNTIL BETWEEN 01Z AND 03Z...WHEN A COLD FRONT WILL SHIFT WINDS TO THE WEST OR NORTHWEST. THERE IS A 20 PERCENT CHANCE WINDS WILL SHIFT EARLIER THAN THIS...BETWEEN 23Z AND 01Z. && .FIRE WEATHER...A STORM SYSTEM WILL MOVE ACROSS EASTERN OREGON INTO NORTHWESTERN WYOMING THROUGH MONDAY. THE APPROACH OF THIS SYSTEM WILL HELP TO INCREASE WINDS ACROSS MUCH OF THE AREA TODAY. AS THE SYSTEM BEGINS TO PULL AWAY MONDAY...SOUTHERN AREAS MAY REMAIN WINDY...BUT NORTHERN AREAS WILL BEGIN TO DECREASE. A RED FLAG WARNING REMAINS IN EFFECT FOR TODAY FOR A LARGE PORTION OF SOUTHERN AND WESTERN UTAH. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR TOMORROW FOR MAINLY SOUTHERN UTAH. HIGH PRESSURE WILL GRADUALLY BUILD INTO THE AREA TUESDAY THROUGH FRIDAY. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...RED FLAG WARNING UNTIL 9 PM SUNDAY FOR UTAH FIRE WEATHER ZONES 420-423-433>435-437>441-447>449. FIRE WEATHER WATCH FROM NOON MONDAY TO 9 PM MONDAY FOR UTAH FIRE WEATHER ZONES 435-437>441-447-449. WY...NONE. && PUBLIC/AVIATION...TRAPHAGAN FIRE WEATHER...KRUSE FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Aug 30, 6:33 AM MDT, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 633 AM MDT SUN AUG 30 2009 UTZ001>016-019>021-517-518-WYZ021-311200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 633 AM MDT SUN AUG 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A PACIFIC WEATHER SYSTEM WILL BRUSH BY NORTHERN UTAH TODAY THROUGH TONIGHT...SENDING A COLD FRONT INTO THE AREA. AHEAD OF THIS FRONT GUSTY SOUTH WINDS COMBINED WITH LOW RELATIVE HUMIDITY WILL RESULT IN SEVERE FIRE WEATHER CONDITIONS ACROSS MUCH OF WESTERN AND SOUTHERN UTAH. SEE THE LATEST RED FLAG WARNING FOR ADDITIONAL INFORMATION. OTHERWISE ISOLATED THUNDERSTORMS WILL BE POSSIBLE MAINLY NORTH OF INTERSTATE 80 AS THIS FRONT DROPS INTO NORTHERN UTAH LATE THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COMBINATION OF VERY LOW RELATIVE HUMIDITY LEVELS AND GUSTY SOUTHWEST TO WESTERLY WINDS WILL BRING THE POTENTIAL FOR SEVERE FIRE WEATHER CONDITIONS ACROSS PORTIONS OF CENTRAL AND SOUTHERN UTAH AGAIN ON MONDAY. HIGH PRESSURE IS FORECAST TO DEVELOP ACROSS THE REGION DURING THE MIDDLE TO LATTER PORTION OF THE UPCOMING WEEK. MOISTURE IS ALSO EXPECTED TO SLOWLY INCREASE FROM THE SOUTH DURING THIS TIME...ALLOWING FOR A SMALL THREAT FOR SHOWERS AND THUNDERSTORMS...PRIMARILY ACROSS THE HIGHER TERRAIN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Nearby
Red Flag Warnings in Utah, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.